Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 61, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at May 25, 2006, 7:55 PM CDT for Grayson County, Kentucky. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 7:55 PM CDT (00:55 UTC)
- Expired
- May 25, 2006, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Grayson County, KY
The radar
The Louisville radar (KLVX), 56 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:15 PM CDT | TSTM WND GST 70 | Big Clifty, KY | |
| May 25, 8:15 PM CDT | HAIL 2 | Big Clifty, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLMK 260056 TORLMK KYC085-260130- /O.NEW.KLMK.TO.W.0061.060526T0055Z-060526T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 755 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 830 PM CDT * AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GRAYSON SPRINGS...MOVING EAST AT 35 MPH. * THE TORNADO WILL BE NEAR... BIG CLIFTY BY 820 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3758 8633 3744 8625 3745 8606 3757 8612 $$ TWF
1 follow-up statement
000 WWUS53 KLMK 260127 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 926 PM EDT THU MAY 25 2006 KYC085-260136- /O.EXP.KLMK.TO.W.0061.000000T0000Z-060526T0130Z/ GRAYSON KY- 826 PM CDT THU MAY 25 2006 ...THE TORNADO WARNING FOR NORTHEASTERN GRAYSON COUNTY EXPIRES AT 830 PM CDT... ADDITIONAL THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH AT LEAST 930 PM CDT. THESE STORMS MAY PRODUCE A PERIOD OF HEAVY RAIN...LIGHTNING... AND GUSTY WINDS TO 40 MPH. A TORNADO WATCH REMAINS IN EFFECT. LAT...LON 3758 8633 3744 8625 3745 8606 3757 8612 $$ CS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 7:12 PM CDT, 43 minutes earlier.
Area forecast discussion, May 25, 7:12 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 812 PM EDT THU MAY 25 2006 .MESO UPDATE... BKN LINE OF SVR STORMS PROGRESSING ACROSS THE CWA FROM OWB TO N OF LEX AS OF 00 UTC. NUMEROUS REPORTS OF WIND DMG AND LARGE HAIL WITH THESE STORMS. CELLS CONTINUE TO DEVELOP UPSTREAM OVER WRN KY AND SRN IL...AS THE ENTIRE COMPLEX DRIFTS TO THE SLOWLY TO THE SOUTH. WE ARE ANTICIPATING SOME FLOODING ISSUES OVER THE NEXT FEW HOURS DUE TO TRAINING CELLS. RADAR IS LIKELY OVERESTIMATING PCPN AMTS DUE TO HAIL CONTAMINATION...BUT RAIN RATES OF AT LEAST AN INCH PER HOUR ARE LIKELY...FALLING ON AREAS THAT SAW A LOT OF RAIN LAST NIGHT. MAY NEED TO UPGRADE CURRENT URBAN/FLOOD ADVSYS TO WARNINGS. SVR STORMS WITH SOME BOWING CHARACTERISTICS HEADING INTO THE LEX METRO AREA...AND INTENSE CELLS WITH LARGE HAIL LIKELY WEST OF I-65 ATTM. CS && .PREV DISCUSSION... (ISSUED 613 PM EDT THU MAY 25 2006) LINE OF SVR STORMS PROGRESSING EWD ACROSS SRN IND...SOME HAD FAIRLY STRONG LOW/MID LEVEL CIRCULATIONS. BOWING STRUCTURE DETECTED OVER WASHINGTON COUNTY MOVING INTO CLARK COUNTY MAY PRODUCE LOCALIZED INTENSE WINDS. LARGE HAIL IS ALSO EXPECTED...HAIL SPIKE ON RECENT RADAR DATA IN CELL NEAR OWB. STORMS EXPECTED TO CONTINUE EASTWARD...WITH ADDITIONAL CELLS DEVELOPING FURTHER SW INTO WRN KY/SRN IL/SE MO. AS A RESULT...NEW TORNADO WATCH WILL BE ISSUED SHORTLY FOR REMAINDER OF OUR CNTRL KY COUNTIES. LOW LEVEL SHEAR/HELICITIES ARE MORE THAN SUFFICIENT FOR ISLTD TORNADOES...ESPECIALLY FROM I-65 WESTWARD BASED ON LATEST MESOANALYSIS. CS PREV DISCUSSION... (ISSUED 406 PM EDT THU MAY 25 2006) TORNADO WATCHES NOW IN EFFECT FOR LOCATIONS ROUGHLY ALONG/N OF AN EVV-LEX LINE. A BROKEN LINE OF SUPERCELLS HAS RAPIDLY DEVELOPED OVER THE PAST HOUR OR SO FROM SE IL UP INTO CNTRL IN. SOME FAIRLY LARGE HAIL BEING REPORTED FROM THOSE STORMS. WINDS HAVE BACKED IN THE LATEST OBSERVATIONS AT HNB/SDF/LEX...INDICATING INCREASING THREAT FOR ISLTD TORNADOES. FURTHER SW...STORMS HAVING A HARD TIME DEVELOPING OVER FAR SRN IL INTO SE MO...THOUGH THIS AREA WILL STILL HAVE TO BE WATCHED FOR ADDTL DEVELOPMENT. ADDITIONAL SCT CONVECTION OVER WRN/CNTRL TN MAY AFFECT SRN/SE PORTIONS OF THE CWA LATER ON. CS PREV DISCUSSION... (ISSUED 300 PM EDT THU MAY 25 2006) LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... UPPER LEVEL RIDGING IS FORECAST TO HOLD SWAY THROUGH MUCH OF THE LONG TERM PERIOD. DEPARTING SFC FRONTAL BOUNDARY IS FORECAST TO CONTINUE TO MOVE SOUTHEAST AS SFC RIDGING BUILDS INTO THE OHIO VALLEY THROUGH THE FIRST PART OF THE HOLIDAY WEEKEND. IN GENERAL...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED THROUGH SUNDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE MID TO UPPER 80S AND OVERNIGHT LOWS IN THE MID TO UPPER 60S. BY LATE SUNDAY...LATEST 00Z GFS SHOWS SOME WEAK FRONTAL BOUNDARY IN THE AREA THAT REMAINS QUASI-STATIONARY FROM NORTH TO SOUTH ACROSS THE REGION. PRIND ARE THAT WE SHOULD REMAIN RATHER DRY THROUGH MONDAY...THEREFORE WE PLAN ON KEEPING A DRY FORECAST AT THIS POINT. BY TUESDAY...WE WILL LIKELY SEE DIURNALLY DRIVEN CONVECTION IN THE AFTERNOON/EVE. SO WE WILL KEEP CHC POPS IN FOR TUE THROUGH THU. TEMPERATURES WILL COOL SLIGHTLY BY EARLY NEXT WEEK...BUT TEMPS WILL STILL BE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE MID 60S. -33 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 3:30 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT THU MAY 25 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA IS IN A MODERATE RISK FOR SEVERE STORMS THIS AFTERNOON AND TONIGHT. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG AN APPROACHING COLD FRONT. VERY MOIST AND VERY UNSTABLE AIR IS IN PLACE ACROSS THE REGION. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR DAMAGING WINDS AND HAIL...BUT THERE IS THE POTENTIAL FOR ISOLATED TORNADOES TO DEVELOP AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE STORMS WILL EXIST FRIDAY MORNING SOUTH OF THE BLUEGRASS AND WESTERN KENTUCKY PARKWAYS. THIS AREA IS AHEAD OF A COLD FRONT MOVING THROUGH THE REGION. THE PRIMARY THREAT WILL BE WIND DAMAGE. THE STORMS WILL END BY EARLY AFTERNOON AS THE FRONT PUSHES SOUTHEAST OF KENTUCKY. THUNDERSTORMS ARE FORECAST AGAIN NEXT TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. CALL US...OR USE E-SPOTTER ON OUR WEBSITE TO RELAY REPORTS. CS
In the hours before
Local storm report, May 25, 7:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG SUNRISE 38.53N 84.23W
05/25/2006 HARRISON KY LAW ENFORCEMENT
A MOBILE HOME WAS ROLLED ACROSS THE ROAD IN SUNRISE.
TREES WERE DOWNED COUNTYWIDE.
&&
MRCLocal storm report, May 25, 7:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL LEXINGTON 38.04N 84.46W
05/25/2006 E0.75 INCH FAYETTE KY TRAINED SPOTTER
AT LEESTOWN ROAD AND MEADOWTHORPE DRIVE.
&&
MRCLocal storm report, May 25, 7:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL CLOVERPORT 37.83N 86.63W
05/25/2006 E0.75 INCH BRECKINRIDGE KY TRAINED SPOTTER
&&
MRCLocal storm report, May 25, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 2 N CAREFREE 38.27N 86.36W
05/25/2006 CRAWFORD IN AMATEUR RADIO
LARGE TREE DOWN.
&&
MRCLocal storm report, May 25, 7:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
849 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL FRENCHTOWN 38.32N 86.22W
05/25/2006 E1.00 INCH HARRISON IN TRAINED SPOTTER
&&
MRCLocal storm report, May 25, 7:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG LAWRENCEBURG 38.03N 84.89W
05/25/2006 ANDERSON KY TRAINED SPOTTER
A BASKETBALL GOAL WAS BLOWN DOWN. A TREE WAS BLOWN ON TO
POWER LINES CAUSING A FIRE. SPOTTER ESTIMATED A 60 MPH
WIND.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:01 PM CDT | Severe Thunderstorm Warning | LMK | Nelson | 44 min |
| May 25, 7:03 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 28 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 46 min |
| May 25, 7:15 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 45 min |
| May 25, 7:21 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 39 min |
| May 25, 7:27 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine, Scott | 48 min |
| May 25, 7:32 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 43 min |
| May 25, 7:48 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 42 min |
| May 25, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 43 min |
| May 25, 8:10 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 35 min |
| May 25, 8:11 PM CDT | Tornado Warning | LMK | Hardin | 34 min |
| May 25, 8:13 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 47 min |
| May 25, 8:24 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 51 min |
| May 25, 8:26 PM CDT | Tornado Warning | LMK | Madison, Marion | 77 days |
| May 25, 8:29 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 46 min |
| May 25, 8:35 PM CDT | Flash Flood Warning | LMK | Breckinridge | 3 hr |
| May 25, 8:37 PM CDT | Severe Thunderstorm Warning | LMK | Mercer | 38 min |
| May 25, 8:43 PM CDT | Tornado Warning | LMK | Hancock, Washington | 120 days |
| May 25, 8:45 PM CDT | Flash Flood Warning | LMK | Hardin | 3 hr |
| May 25, 9:06 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine | 24 min |
| May 25, 9:13 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 47 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 47 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 25 min |
| May 25, 9:36 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 39 min |
| May 25, 9:43 PM CDT | Flash Flood Warning | LMK | Larue, Marion | 3 hr |
| May 25, 9:59 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 46 min |
| May 25, 10:04 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson | 41 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 17 min |
| May 25, 10:19 PM CDT | Severe Thunderstorm Warning | LMK | Lincoln | 31 min |
| May 25, 10:31 PM CDT | Severe Thunderstorm Warning | LMK | Green | 29 min |
| May 25, 10:36 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 24 min |
| May 25, 10:46 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 44 min |
| May 25, 10:53 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 52 min |
| May 25, 10:56 PM CDT | Severe Thunderstorm Warning | LMK | Green | 31 min |
| May 25, 11:12 PM CDT | Tornado Warning | LMK | Russell, Warren | 120 days |
| May 25, 11:21 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| May 25, 11:41 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 34 min |
| May 26, 12:45 AM CDT | Flash Flood Warning | LMK | Adair, Russell | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.